MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Unintended Movement (3026); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis (2100); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).D4) catalog# igtcfs-65-uni-celect-perm g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: it is alleged that "[pt] received a cook celect filter on (b)(6) 2010".Patient outcome: "[pt] alleges migration, tilt, vena cava perforation, fracture, device is unable to be retrieved and subsequent pe and dtv".
 
Additional Manufacturer Narrative
Exemption number e2016032e lot.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Pt allegedly received an implant on (b)(6) 2010 via the right common femoral vein due to bilateral pulmonary embolus, upcoming surgery and severe uterine bleeding.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Investigation - evaluation: investigation is reopened due to additional information provided.It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'pulmonary embolism, migration, tilt, vena cava perforation, fracture, unable to retrieve, deep vein thrombosis'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.There is a current debate in the published scientific literature on a differentiation between ivc wall perforation with and without clinical sequelae.E.G.Filter legs may be outside the contrast lumen on imaging without actually perforating the ivc wall (known as tenting) and with no clinical sequelae.In contrast, perforation of adjacent organs is reported with clinical sequelae.Filter fracture is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Fracture of a filter leg can be due to repetitive motion on a filter leg in an unusual stressed position.Among other causes, filter fracture may be associated with a filter leg perforating the ivc, a filter leg being caught in a side branch (e.G.Renal vein), excessive force or manipulations near an implanted filter (e.G.A surgical procedure in the vicinity of a filter) and / or procedures that involve other devices being passed through an in situ filter.It has been reported that retrieval of a fractured filter or filter fragments using endovascular techniques is possible.Fracture of the wire is a known risk in relation to an implanted filter and reported in the published scientific literature.It is known from the published scientific literature that a filter fragment embolized into the heart or lung may be safely retrieved.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Pe is a known risk in relation to filter implant reported in the published scientific literature.Also, it is reported that the pulmonary embolism in some cases may originate from upper extremities instead of lower extremity veins.With all filters, there is some risk of further pulmonary embolism.Unknown if the reported peripheral vein thrombosis is directly related to the filter and unable to identify a corresponding failure mode at this time.No relevant notes found on work order or device lot.No other complaints on lot.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.
 
Event or Problem Description
No additional information provided at this time.
 
Additional Manufacturer Narrative
Exemption number: e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer.Mfr site: name and address for importer site: (b)(4).Investigation: it has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'celect, pe, migration, tilt, vc perforation, fracture, unable to retrieve, dvt'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.There is a current debate in the published scientific literature on a differentiation between ivc wall perforation with and without clinical sequelae.E.G.Filter legs may be outside the contrast lumen on imaging without actually perforating the ivc wall (known as tenting) and with no clinical sequelae.In contrast, perforation of adjacent organs is reported with clinical sequelae.Filter fracture is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Fracture of a filter leg can be due to repetitive motion on a filter leg in an unusual stressed position.Among other causes, filter fracture may be associated with a filter leg perforating the ivc, a filter leg being caught in a side branch (e.G.Renal vein), excessive force or manipulations near an implanted filter (e.G.A surgical procedure in the vicinity of a filter) and / or procedures that involve other devices being passed through an in situ filter.It has been reported that retrieval of a fractured filter or filter fragments using endovascular techniques is possible.Fracture of the wire is a known risk in relation to an implanted filter and reported in the published scientific literature.It is known from the published scientific literature that a filter fragment embolized into the heart or lung may be safely retrieved.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Pe is a known risk in relation to filter implant reported in the published scientific literature.Also, it is reported that the pulmonary embolism in some cases may originate from upper extremities instead of lower extremity veins.With all filters, there is some risk of further pulmonary embolism.Unknown if the reported peripheral vein thrombosis is directly related to the filter and unable to identify a corresponding failure mode at this time.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113, blank fields on this form indicate the information is unknown or unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information reported at this time.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7351848
Report Number3002808486-2018-00348
Device Sequence Number70594
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)120428(10)E2576292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2012
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberE2576292
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/02/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
04/09/2018
10/26/2018
11/08/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date03/28/2018
05/01/2018
11/06/2018
11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;